MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK BIOPSY SITE MARKERS; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK BIOPSY SITE MARKERS; BIOPSY INSTRUMENT
Model Number SMEC10GSS
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(b)(4).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a mammographic-guided breast biopsy for a small cluster of calcifications, the marker allegedly failed to advance, failed to deploy, and afterwards failed to be removed from the probe.Reportedly, the patient was given more local anesthesia (lidocaine) and the probe and a portion of the marker were removed as one unit from the patient, while the cutter was open.Post procedure imaging indicated that a portion of the marker was allegedly sheared off by the cutter and now remains in the patient.There was no reported patient injury.

Brand Name
SENOMARK BIOPSY SITE MARKERS
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7580884
Report Number2020394-2018-00822
Device Sequence Number1523878
Product Code NEU
UDI-Device Identifier00801741031915
UDI-Public(01)00801741031915
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K050090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSMEC10GSS
Device Catalogue NumberSMEC10GSS
Device Lot NumberVTBX00459
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1